# SDR CA100913007

- Difficulty date: September 9, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cessna 421C
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 829415
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TURBOCHARGER WAS SENT IN AS CRACK WAS DISCOVERED DURING ANNUAL INSP.  CRACK ORIGINATES FROM THE END OF THE DIVIDER PLATE INTO THE MAIN BODY OF THE COLLECTOR.  EXACT CAUSE OF CRACK IS UNKNOWN AS TURBOCHARGER CONFORMS WITH REPAIR FIXTURE.  POSSIBLE LOADING OF EXHAUST LEADING TO A FATIGUE CRACK OR CRACK ORIGINATING FROM WELD.  PART REPAIRED AND RETURNED TO SERVICE.  MX FACILITY DEALS WITH MANY 421C`S AND WAS ADVISED TO INSPECT THIS AREA FOR SOOTING DURING ANNUAL INSP.  AD 2000-01-16 DEALS WITH 2500 HOUR/12 YEAR INSP ON THIS PART HOWEVER THIS PART FAILED LONG BEFORE AD WAS DUE.  FAILURE OF THIS PARTICULAR UNIT WAS MINOR BUT STILL A FAILURE OF A PART THAT COULD POTENTIALLY REMAIN IN THE AIRCRAFT FOR EXTENDED PERIODS OF TIME.
